Jump to content

Thank You / Another hospital stay


Recommended Posts

First I just want to say thank you for responding to my call. I was so happy to find out I was not alone, and people really understood what I am going through.

I wanted to respond to you earlier but the night that I sent the post I was put in the hospital and I did not get out until Monday night. The next day I had to get a pic-line put in. When I finally tried to respond I found out I did not know how to get back on line with you. Out of alot of guess work I finally got it I just hope I can keep it.

Many of you ask if I was taken 11 florinef a day and I was, unfortuntly it was not a type error. My regement now is 2 liters of saline every other day with 10 meqs of potassium, 2 proamitine a day, 1 Zoloft, 3, 1mg of xanax 1 potassium by mouth, 1mag.

They can not controll my heart rate and their thinking about putting a pacemaker in. When I take Beta-Blokers it drops my heart rate to 40 or lower and I can't function so they want to put a pace maker in and set it at 60-65 and then put me on beta-blokers. The problem is their not sure what my bp will do. please respond if you ever heard of such a thing.

Again thank you so much for telling me that I am not a whimp I literly cried when my husband read the post back to me.

Link to comment
Share on other sites

Oh my goodness Valiant... 11 florinef is a HUGE dose. Most autonomic specialists will not prescribe any more than 2 (TWO) per day, which is only .2 milligrams (that's point two) per day. You're taking 1.1 milligrams, which is greater than 5 times the typically recommended doseage. Has the doctor provided you with a rationale for such a high dose? I'm not questioning the fact that you may really need that high a level, I've just never spoken to anyone before taking that much, so it's more out of personal curiousity that I ask as I'm always interested in learning more.

Are you seeing an autonomic specialist? If not, I would suggest getting the opinion of one or more of them. See the physician's listing on DINET for docs who are most familiar with these types of disorders.

http://www.dinet.org/physicians.htm

and there's a listing on NDRF too

http://www.ndrf.org/physicia.htm

So sorry that you were in the hospital...you're sure having a tough time of it!

If you have continuing problems logging in, please email me and I'll glad to help you. Nina

Link to comment
Share on other sites

Wow, that is still quite a regimen! And 11 Florinef? Wouldn't that just about kill someone? How did you feel when you were taking that much?

It sounds like you really are making a "Valiant Effort" and I hope you are recovering well from your hospital stay.

Maybe some others will have more advice to offer about the pacemaker?

Link to comment
Share on other sites

Gee, Valiant Effort,

You really have been through the ringer. Curious as to why you only take 2 midodrine once a day. I had thought (but then again I know things differ) that the dose was generally every 4 hours when you are upright 9or want to be) and even that could be bumped up again if need be.

Now for the pacemaker--I had a pacemaker put in for bradycardia that was caused by a bad sinus node ablation. So that is a different story. If they are just talking about a pacemaker (without ablation) to help with the bradycardia, then, in my expert non-medical advice, might not be so bad. I would certainly get a third opinion or even fourth opinion before going down that road.

Feel better!

:P

Link to comment
Share on other sites

goldicedance is correct that typical midodrine dosing is every four hours, starting with the first dose just as you are getting up in the am...and the last dose 4 hours prior to lying down. I've seen folks on as little as 2.5 mg every 4 hours, to much higher doses every 4 hours. My average was 10 to 12.5 mg every four hours, as high as 15mg if it was a really low bp day for me.

Valiant, I sure hope that your health stabilizes and that you're able to no longer be tethered to saline infusions. :P Nina

Link to comment
Share on other sites

Another question, Valiant...

When you were in the hospital and the decision was made to keep infusing you with additional fluids, what was your input/output like? Were you negative in that you were "putting out" more fluids than you were taking in? One doctor thought I had diabetes insipidus because of the excessive fluid output when it was really related to the extensive amount of IV fluids I was getting.

Would be curious about the rationale for the prettry continuous IV infusions...

Please feel better! :rolleyes:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...